• Decrease font size
  • Return font size to normal
  • Increase font size
U.S. Department of Health and Human Services

MAUDE Adverse Event Report: NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN 4 INSULIN DELIVERY DEVICE

  • Print
  • Share
  • E-mail
-
Super Search Devices@FDA
510(k) | DeNovo | Registration & Listing | Adverse Events | Recalls | PMA | HDE | Classification | Standards
CFR Title 21 | Radiation-Emitting Products | X-Ray Assembler | Medsun Reports | CLIA | TPLC
 

NOVO NORDISK A/S, MEDICAL SYSTEMS NOVOPEN 4 INSULIN DELIVERY DEVICE Back to Search Results
Model Number N/A
Device Problems Material Too Rigid or Stiff (1544); Failure to Deliver (2338)
Patient Problems Diabetic Ketoacidosis (2364); Coma (2417)
Event Type  Injury  
Event Description
Event verbatim [preferred term] (related symptoms if any separated by commas). Blood glucose level high (500) which led to coma and acetone in the urine [diabetic ketoacidotic hyperglycaemic coma]. Novopen4 didn't push insulin [device failure]. Novopen4 sometimes becomes stiff while injecting the dose [device malfunction]. Case description: study id: 1706-novocare programme: study description: trial title: main objective of the programme is to help patients to understand their diabetes and maintain normal life through qualified educators who offer simple and practical information directly to the patients and also, train patients on how to use their insulin devices and needles etc. Patient's weight: (b)(6) kg. The patient's height and body mass index was not reported. This serious solicited report from egypt was reported by a consumer as "blood glucose level high (500) which led to coma and acetone in the urine(diabetic ketoacidotic hyperglycaemic coma)" with an unspecified onset date , "novopen4 didn't push insulin(device failure)" with an unspecified onset date , "novopen4 sometimes becomes stiff while injecting the dose(device malfunction)" with an unspecified onset date and concerned a 7 years old male patient who was treated with novopen 4 (insulin delivery device) from unknown start date for "diabetes mellitus" , novorapid penfill (insulin aspart) solution for injection, 100 iu/ml (dose, frequency & route used- 20 iu, qd, unknown) from unknown start date for "diabetes mellitus". Current condition: diabetes mellitus (type and duration not reported) historical condition: hepatomegaly 3 cm. It was reported that on an unspecified date, novopen4 did not push insulin and sometimes it became stiff while injecting the dose. Due to those issues, the patient's blood glucose level became high and reached 500 mg/dl which led to coma and he entered hospital. Although the patient was taking the prescribed dose, his blood glucose level after meals reached 300 mg/dl. When the patient was in the hospital, he was suffering from acetone in the urine (result and unit not reported). The reporter thought that the child had a resistance to novorapid penfill but hcp told the reporter that novopen 4 was the reason of hyperglycaemia. It was reported that novopen4 works properly outside the patient body but became stiff while injecting the dose in patient's body. Novorapid was stopped and the patient was shifted to apidra. Batch number of novopen 4 was fvgb635. Batch number of novorapid penfill was requested. Action taken to novopen 4 was device discontinued. Action taken to novorapid penfill was reported as product discontinued due to ae. The outcome for the event "blood glucose level high (500) which led to coma and acetone in the urine(diabetic ketoacidotic hyperglycaemic coma)" was recovered. The outcome for the event "novopen4 didn't push insulin(device failure)" was not reported. The outcome for the event "novopen4 sometimes becomes stiff while injecting the dose(device malfunction)" was not reported. Reporter's causality (novopen 4) - blood glucose level high (500) which led to coma and acetone in the urine(diabetic ketoacidotic hyperglycaemic coma) : probable. Novopen4 didn't push insulin(device failure) : probable. Novopen4 sometimes becomes stiff while injecting the dose(device malfunction) : probable. Company's causality (novopen 4) - blood glucose level high (500) which led to coma and acetone in the urine(diabetic ketoacidotic hyperglycaemic coma) : possible. Novopen4 didn't push insulin(device failure) : possible. Novopen4 sometimes becomes stiff while injecting the dose(device malfunction) : possible. Reporter's causality (novorapid penfill) - blood glucose level high (500) which led to coma and acetone in the urine(diabetic ketoacidotic hyperglycaemic coma) : unknown. Novopen4 didn't push insulin(device failure) : unknown. Novopen4 sometimes becomes stiff while injecting the dose(device malfunction) : unknown. Company's causality (novorapid penfill) - blood glucose level high (500) which led to coma and acetone in the urine(diabetic ketoacidotic hyperglycaemic coma) : possible. Novopen4 didn't push insulin(device failure) : possible. Novopen4 sometimes becomes stiff while injecting the dose(device malfunction) : possible. Preliminary manufacturer's comment: (b)(6) 2021: the suspected device (novopen 4) has not been returned to novo nordisk for evaluation. No conclusion is reached. Reporter comment: the reporter thought that the child had a resistance to novorapid penfill but hcp told the reporter that novopen 4 was the reason of hyperglycaemia.
 
Search Alerts/Recalls

  New Search  |  Submit an Adverse Event Report

Brand NameNOVOPEN 4
Type of DeviceINSULIN DELIVERY DEVICE
Manufacturer (Section D)
NOVO NORDISK A/S, MEDICAL SYSTEMS
hilleroed,
DA
Manufacturer (Section G)
NOVO NORDISK A/S, MEDICAL SYSTEMS
brennum park
hilleroed, 3400
DA 3400
Manufacturer Contact
p.o. box 846
plainsboro, NJ 08536
8007276500
MDR Report Key12171927
MDR Text Key269796386
Report Number9681821-2021-00033
Device Sequence Number1
Product Code FMF
Combination Product (y/n)Y
Reporter Country CodeEG
PMA/PMN Number
20-986
Number of Events Reported1
Summary Report (Y/N)N
Report Source Manufacturer
Source Type consumer,foreign,study
Reporter Occupation
Type of Report Initial,Followup,Followup
Report Date 07/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Date FDA Received07/15/2021
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Operator
Device Model NumberN/A
Device Catalogue Number185490
Device Lot NumberFVGB635
Was Device Available for Evaluation? No
Is the Reporter a Health Professional?
Was the Report Sent to FDA?
Event Location No Information
Date Manufacturer Received09/23/2021
Was Device Evaluated by Manufacturer? Device Not Returned to Manufacturer
Date Device Manufactured12/18/2016
Is the Device Single Use? No
Is This a Reprocessed and Reused Single-Use Device? No
Type of Device Usage Reuse

Patient Treatment Data
Date Received: 07/15/2021 Patient Sequence Number: 1
-
-